Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

July 23, 2016Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 23, 2016, 5:44 PM EDT for Collier County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2016, 5:44 PM EDT (21:44 UTC)
Expired
Jul 23, 2016, 6:30 PM EDT
In force
46 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 98 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1659 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

355 
WWUS82 KMFL 232144
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
544 PM EDT SAT JUL 23 2016
 
FLZ069-070-232230-
INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL-
544 PM EDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN
COLLIER COUNTY UNTIL 630 PM EDT...

* AT 544 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR COPELAND...OR 12 MILES NORTHEAST OF
  EVERGLADES CITY. THIS STORM WAS NEARLY STATIONARY.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  CARNESTOWN...COPELAND...BIG CYPRESS NATIONAL PRESERVE...
  DEEP LAKE AND JEROME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2613 8136 2612 8109 2586 8111 2589 8146
TIME...MOT...LOC 2144Z 023DEG 2KT 2601 8127 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:50 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 23, 3:50 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Miami FL
350 PM EDT SAT JUL 23 2016

.DISCUSSION...
Short term (tonight-Mon)...models continue to depict drier air
entrainment aloft as a 500 mb ridge gradually builds across the
region tonight. Meanwhile, low level moisture also continues on a
downward trend with latest MFl sounding data showing PWATS below 2
inches. This has translated into a lesser active afternoon across
South Florida weather-wise. As advertised, most of the afternoon
convection developed along the sea breeze boundaries, and with
the strongest cells lingering along the Atlantic coastline. Synoptic
flow remains very light, which will keep any additional showers or
thunderstorms that form nearly stationary through the evening
hours.

Low level moisture may get a boost on Sun as a tropical wave feature
moves to the south of the state. The best chances of showers and
thunderstorms will reside over interior and Gulf coast areas as
the east coast sea breeze should be a little stronger Sun
afternoon. Wide spread shower coverage is expected during the
afternoon and early evening hours. The west coast sea breeze will
also serve as a focal point for afternoon convection. Despite the
shower activity, high temperatures will remain warm, ranging form
the upper 80s to lower 90s. Sun night will be less active with
mainly scattered showers lingering over the area, mainly during
the evening hours.

A similar weather pattern continues into Mon with afternoon and evening
scattered showers and thunderstorms, along with prevailing southeasterly
flow. This will keep best chances of rain over interior and Gulf Coast
areas.

Long term (Tue-Fri)...overall, the long term will continue to be
dominated by the strong high pressure persisting across the
southeast and southern states with generally weak southeasterly
flow over South Florida.

Latest satellite and global model analyzes are suggesting a
potential intrusion of Saharan dust into the western Atlantic air
mass, which could limit convective activity across the area if it
materializes. But with the influence of the tropical wave in the
west Caribbean still keeping some low level moisture lingering
over South Florida, and a gradual weakening of the ridge aloft,
will keep carrying at least scattered showers and thunderstorms
each afternoon. The driest day seems to be Thu, but this might be
adjusted depending on the overall timing of all the aforementioned
features. Temperatures should remain around climatic values
through the long term period.

&&

.AVIATION...
Showers and thunderstorms are developing along the sea breeze this
afternoon. They will have little movement for the next couple of
hours, then development should trend inland, away from the TAF
sites. Have now added in the mention of TS, through at least 20z
for most sites. After that, they will still be around, but should
be out of the 10sm radius. By this evening, the wind will go
light and variable, and may not increase tomorrow until sometime
in the middle of the day.

&&

.MARINE...
Generally light easterly flow will persist over the coastal
waters through the rest of the weekend, 5-10 knots. Only exception
will be with any thunderstorms that form, which will generate
brief periods of locally strong gusty winds, rough seas and
frequent to excessive cloud to water lightning. Seas should remain
around 3 feet or less with little to no swell.

Winds will veer to a more southeasterly flow early next week, and
becoming moderate at times later in the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  76  89  76  90 /  20  50  30  60
Fort Lauderdale  77  88  76  89 /  20  50  40  50
Miami            76  89  77  90 /  30  50  40  50
Naples           76  87  74  89 /  20  50  20  50

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

SHORT/LONG TERM...17/AR
AVIATION...13/SI
Hazardous weather outlook, Jul 23, 4:05 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
405 AM EDT SAT JUL 23 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
232015-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
405 AM EDT SAT JUL 23 2016

...THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH FLORIDA,
MAINLY IN THE INTERIOR AND GULF COAST THIS AFTERNOON AND EVENING.
LIGHTNING WILL BE THE PRIMARY THREAT FROM ANY THUNDERSTORMS,
ALTHOUGH SOME STORMS MAY ALSO PRODUCE GUSTY WIND.

WIND: WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE STRONGER
THUNDERSTORMS, MAINLY ACROSS THE INTERIOR AND GULF COAST METRO THIS
AFTERNOON AND EVENING.

FLOODING: PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE
AREAS, PARTICULARLY IN URBAN AREAS, IS POSSIBLE TODAY IN THE GULF
AND ATLANTIC METRO AREAS.

WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS ACROSS ALL
SOUTH FLORIDA WATERS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH NEXT
WEEK. STORMS WILL GENERALLY AFFECT THE LOCAL WATERS AND EAST COAST
DURING THE NIGHTTIME AND MORNING HOURS, AND SHIFT TO THE INTERIOR
AND GULF COAST DURING THE AFTERNOONS AND EVENINGS. THE PRIMARY
THREATS WILL BE LIGHTNING AND GUSTY WIND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 23, 2:59 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
259 PM EDT SAT JUL 23 2016

FLZ073-074-231945-
INLAND MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
259 PM EDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTH CENTRAL
MIAMI-DADE COUNTY UNTIL 345 PM EDT...

* AT 258 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM OVER KENDALE LAKES...OR NEAR KENDALL...MOVING
  SOUTHWEST AT 5 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  KENDALL...SWEETWATER...KENDALE LAKES...WEST KENDALL...
  INTERSECTION KROME AND KENDALL DRIVE...THE HAMMOCKS...
  MICCOSUKEE RESORT...SUNSET...TAMIAMI...THE CROSSINGS...
  FOUNTAINBLEAU...COUNTRY WALK...OLYMPIA HEIGHTS...WESTWOOD LAKES...
  KENDALL WEST AND THREE LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2583 8036 2568 8035 2562 8047 2581 8056
TIME...MOT...LOC 1858Z 059DEG 5KT 2573 8045

BAXTER
Special weather statement, Jul 23, 3:45 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT SAT JUL 23 2016

FLZ073-075-174-232030-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-
345 PM EDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN
MAINLAND MONROE COUNTY UNTIL 430 PM EDT...

* AT 344 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MAHOGANY HAMMOCK...OR 15 MILES NORTH OF
  FLAMINGO. THIS STORM WAS NEARLY STATIONARY.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MAHOGANY HAMMOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2550 8089 2533 8079 2518 8098 2540 8113
TIME...MOT...LOC 1944Z 059DEG 4KT 2536 8091

BAXTER
Local storm report, Jul 23, 5:28 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
528 PM EDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             1 N KENDALE LAKES       25.73N  80.42W
07/23/2016  E0.25 INCH       MIAMI-DADE         FL   BROADCAST MEDIA

            PEA SIZE HAIL FROM 255PM TO 3PM AT SW 142ND AVE AND SW
            42ND ST

&&

EVENT NUMBER MFL1600443

FISHER
Special weather statement, Jul 23, 5:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
544 PM EDT SAT JUL 23 2016

FLZ069-070-232230-
INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL-
544 PM EDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN
COLLIER COUNTY UNTIL 630 PM EDT...

* AT 544 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR COPELAND...OR 12 MILES NORTHEAST OF
  EVERGLADES CITY. THIS STORM WAS NEARLY STATIONARY.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  CARNESTOWN...COPELAND...BIG CYPRESS NATIONAL PRESERVE...
  DEEP LAKE AND JEROME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2613 8136 2612 8109 2586 8111 2589 8146
TIME...MOT...LOC 2144Z 023DEG 2KT 2601 8127

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 2:59 PM EDTSpecial Weather StatementMFLMiami-Dade46 min
Jul 23, 3:45 PM EDTSpecial Weather StatementMFLMonroe45 min
Jul 23, 6:51 PM EDTSpecial Weather StatementMFLBroward39 min
Jul 23, 7:10 PM EDTSpecial Weather StatementMFLMiami-Dade50 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.